U.S. doctors online nowAsk doctors free
NY
A 53-year-old female asked:

i'm taking accutane for severe cystic acne. i also get a lot of allergy. is it save to take allergy medication while on accutane?

1 doctor answer2 doctors weighed in
Dr. Ed Friedlander
Pathology 44 years experience
I believe you are ok: These are working on different systems. The best anti-allergy medicines for you may be those that are relatively non-drying to the mucosal surfaces. Should you develop nosebleeds, get with your primary care physician. As always, i'd welcome ideas from other healthtap physicians.
Dr. Emily Altman
Dermatology 28 years experience
Dryness caused by both Accutane and antihistamines can be a problem as Dr. Friedlander mentioned. Dryness inside the nose can make the nose feel like it's stuffed, a feeling similar to allergies. Using a nasal saline spray (not an allergy spray) can help the dryness and the feeling of stuffiness.
Apr 25, 2013
Dr. Ed Friedlander
Pathology 44 years experience
Provided original answer
This is a very good suggestion; thank you Dr. Altman. Often the best ideas are the simplest.
Apr 26, 2013

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Apr 26, 2013

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.